Journal article icon

Journal article

Dangerous reactions to treatment of onchocerciasis with diethylcarbamazine.

Abstract:

Nine Nigerians with severe onchocerciasis who were treated with diethylcarbamazine developed clinical changes, ranging in severity from mild itching to distress, cough, and syncope. Physiological changes (fever, tachypnoea, tachycardia, or hypotension) were seen in eight. In five patients the systolic blood pressure fell by more than 25 mm Hg, and one patient collapsed on attempting to sit up. Circulating eosinophils decreased profoundly in all cases, reaching their lowest levels just before ...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1136/bmj.1.6063.742

Authors


Bryceson, AD More by this author
Warrell, DA More by this author
Journal:
British medical journal
Volume:
1
Issue:
6063
Pages:
742-744
Publication date:
1977-03-05
DOI:
EISSN:
1468-5833
ISSN:
0007-1447
URN:
uuid:bc55c662-301c-4780-a7fc-6431f307b4ec
Source identifiers:
61178
Local pid:
pubs:61178

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP